MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MS1-4570R
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rod has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information has been provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that a rod failed to fully lengthen as intended due to a lead screw fracture.The intended length was not achieved; however, there was no patient adverse event reported.The rod was removed for final fusion.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Device evaluation: the rod was returned for visual and functional testing.X-ray imaging revealed that the thrust bearing was not intact.In addition, sectioning of the rods was performed, which provided additional confirmation of the broken thrust bearing.It also revealed debris buildup which is likely the cause of the device being unable to distract or retract.Functional testing was not performed on the rod.The report of the lead screw breakage was evaluated.It was found to have broken in two pieces and one of the smaller pieces remained in the distraction rod, the other was affixed to the housing tube.The inspection data for the lot for the lead screw was reviewed and the part met design specification.Device history review: a device history review (dhr) was performed on lot number: a16080813 and there were no deviations in the manufacturing process and the finished product met all acceptance criteria prior to shipment.Complaint has no change orders (co) or capas.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11660828
Report Number3006179046-2021-00228
Device Sequence Number2980619
Product Code PGN
UDI-Device Identifier00812258026349
UDI-Public812258026349
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-4570R
Device Lot NumberA16080813
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight42